Two times in the past month my daughter has had C. Difficile resulting from antibiotics taken after bowel surgery. We are concerned as the physicians tell us this is a very difficult bacteria to combat.
C. Difficile is a bacterium that occurs normally in your stool. When you get antibiotics, you kill other bacteria and get more C. Difficile. This is likely to have occurred after all the antibiotics needed. The idea is to get the C-Diff colony count down and increase the other bacteria to suppress it. If you have had problems with C-Diff before you are likely to get it again when you are on antibiotics. We often give homemade yogurt (the one from the store is typically pasteurized and the bacteria killed) to prevent the overgrowth during antibiotics.
Legal Disclaimer: Please take note that the CdLS Foundation’s Ask the Expert service is comprised of volunteer professionals in various areas of focus. Response times may vary and a response is not guaranteed. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child’s personal physician, psychologist, educational consultant, or social worker can deliver.